Alert archive / Missouri / Winter Storm Watches in 2009
Winter Storm Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Mar 26, 2009, 3:34 PM CDT for 22 counties in Missouri; 12 counties in Illinois. It took effect at Mar 28, 2009, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 3:34 PM CDT (20:34 UTC)
- In effect from
- Mar 28, 2009, 10:00 AM CDT
- Expired
- Mar 28, 2009, 3:31 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
All 34 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 262034 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT THU MAR 26 2009 ...HEAVY SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... .AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS MIDSECTION FROM LATE FRIDAY INTO SATURDAY NIGHT. AS THE STORM CENTER TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY ON SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS NORTHWEST ACROSS PORTIONS OF THE MIDDLE MISSISSIPPI VALLEY. ALTHOUGH THERE IS A GREAT DEAL OF UNCERTAINTY IN THE EXACT TRACK OF THIS STORM SYSTEM...THERE IS GOOD POTENTIAL FOR THE BAND OF HEAVY SNOW TO IMPACT CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY AND SATURDAY EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-271200- /O.NEW.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 334 PM CDT THU MAR 26 2009 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS MIDSECTION FROM LATE FRIDAY INTO SATURDAY NIGHT. AS THE STORM CENTER TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY ON SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS NORTHWEST ACROSS PORTIONS OF THE MIDDLE MISSISSIPPI VALLEY. ALTHOUGH THERE IS A GREAT DEAL OF UNCERTAINTY IN THE EXACT TRACK OF THIS STORM SYSTEM...THERE IS GOOD POTENTIAL FOR THE BAND OF HEAVY SNOW TO IMPACT CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY ON SATURDAY AND INCREASE INTENSITY THROUGH THE LATE AFTERNOON AND INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ GLASS
3 follow-up statements
000 WWUS43 KLSX 270922 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CDT FRI MAR 27 2009 ...HEAVY SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... .AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS MIDSECTION SATURDAY AND SATURDAY NIGHT. AS THE STORM CENTER TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY ON SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS NORTHWEST. THERE IS STILL SOME UNCERTAINTY IN THE EXACT TRACK OF THIS STORM SYSTEM...BUT AT THIS TIME IT APPEARS HEAVY SNOW WILL IMPACT CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY AND SATURDAY EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-272200- /O.CON.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 422 AM CDT FRI MAR 27 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY ON SATURDAY AND INCREASE INTENSITY THROUGH THE LATE AFTERNOON AND INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ CVKING
000 WWUS43 KLSX 272110 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 410 PM CDT FRI MAR 27 2009 ...HEAVY SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... .AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS MIDSECTION SATURDAY AND SATURDAY NIGHT. AS THE STORM CENTER TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY ON SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS NORTHWEST. THERE IS STILL SOME UNCERTAINTY IN THE EXACT TRACK OF THIS STORM SYSTEM...BUT AT THIS TIME IT APPEARS HEAVY SNOW WILL IMPACT CENTRAL...EAST CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY AFTERNOON AND SATURDAY NIGHT. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE. ILZ058>060-064-098>102-MOZ052-059>065-280915- /O.EXB.KLSX.WS.A.0002.090329T0000Z-090329T1200Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 410 PM CDT FRI MAR 27 2009 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW SATURDAY EVENING WITH LARGE SNOWFLAKES ALONG WITH INTENSE SNOWFALL RATES POSSIBLE. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ MOZ051-280915- /O.EXT.KLSX.WS.A.0002.090328T1500Z-090329T1200Z/ MONTGOMERY- 410 PM CDT FRI MAR 27 2009 ...WINTER STORM WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY ON SATURDAY AND INCREASE IN INTENSITY THROUGH THE LATE AFTERNOON AND INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-280915- /O.CON.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 410 PM CDT FRI MAR 27 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY ON SATURDAY AND INCREASE IN INTENSITY THROUGH THE LATE AFTERNOON AND INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. && $$ GKS
000 WWUS43 KLSX 280831 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 331 AM CDT SAT MAR 28 2009 ...EARLY SPRING WINTER STORM TAKING AIM ON MISSOURI AND ILLINOIS... .AN INTENSE AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS SOUTHERN MISSOURI AND ILLINOIS TODAY. A BAND OF HEAVY WET SNOW IS EXPECTED TO BRING MORE THAN 6 INCHES OF SNOW TO PORTIONS OF NORTHEAST MISSOURI THIS AFTERNOON AND THIS EVENING. FURTHER SOUTH AND EAST...THE RAIN WILL GRADUALLY CHANGE TO SNOW LATE THIS AFTERNOON AND THIS EVENING. TOTAL SNOW ACCUMULATION ACROSS THE ADVISORY AREA IS EXPECTED TO BE 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ILZ101-102-MOZ065-280945- /O.CAN.KLSX.WS.A.0002.090329T0000Z-090329T1200Z/ ST. CLAIR IL-MONROE IL-JEFFERSON- INCLUDING THE CITY OF...BELLEVILLE 331 AM CDT SAT MAR 28 2009 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER STORM WATCH. LIGHT SNOW ACCUMULATION OF 1 TO LOCALLY 2 INCHES IS EXPECTED TO OCCUR LATE TONIGHT. $$ MOZ018-019-026-282015- /O.UPG.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/ /O.NEW.KLSX.WS.W.0003.090328T1700Z-090329T0900Z/ KNOX-LEWIS-SHELBY- 331 AM CDT SAT MAR 28 2009 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR A PORTION OF NORTHEAST MISSOURI WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM CDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS EXPECTED TO CHANGE TO SNOW THIS AFTERNOON AND INCREASE IN INTENSITY THROUGH THE EVENING. TOTAL SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE EXPECTED. THE COMBINATION OF A STRONG AND GUSTY NORTH WIND AND LARGE WET SNOWFLAKES WILL REDUCE THE VISIBILITY BELOW ONE HALF MILE AT TIMES THIS AFTERNOON AND THIS EVENING. A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS EXPECTED. THE RAPID ACCUMULATION OF SNOW WILL MAKE TRAVEL EXTREMELY DIFFICULT. IF TRAVEL IS NECESSARY... MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL... FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. && $$ MOZ051-282200- /O.UPG.KLSX.WS.A.0002.090328T1500Z-090329T1200Z/ /O.NEW.KLSX.WW.Y.0004.090328T2100Z-090329T0900Z/ MONTGOMERY- 331 AM CDT SAT MAR 28 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR CENTRAL MISSOURI...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS EXPECTED TO CHANGE TO SNOW LATE THIS AFTERNOON AND CONTINUE THROUGHOUT THIS EVENING. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED. THE COMBINATION OF A STRONG AND GUSTY NORTH WIND AND LARGE WET SNOWFLAKES WILL REDUCE THE VISIBILITY BELOW ONE MILE AT TIMES TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ ILZ095>097-MOZ027-034>036-041-042-047>050-282200- /O.UPG.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/ /O.NEW.KLSX.WW.Y.0004.090328T2100Z-090329T0900Z/ ADAMS IL-BROWN IL-PIKE IL-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 331 AM CDT SAT MAR 28 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR CENTRAL AND NORTHEAST MISSOURI...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS EXPECTED TO CHANGE TO SNOW LATE THIS AFTERNOON AND THIS EVENING. A TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE COMBINATION OF A STRONG AND GUSTY NORTH WIND AND LARGE WET SNOWFLAKES WILL REDUCE THE VISIBILITY BELOW ONE MILE AT TIMES LATE THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ ILZ058>060-064-098>100-MOZ052-059>064-282200- /O.UPG.KLSX.WS.A.0002.090329T0000Z-090329T1200Z/ /O.NEW.KLSX.WW.Y.0004.090329T0000Z-090329T0900Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-CALHOUN IL-JERSEY IL- MADISON IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE... ST CHARLES...UNION...ST LOUIS 331 AM CDT SAT MAR 28 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR PARTS OF EASTERN MISSOURI AND WESTERN ILLINOIS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN IS EXPECTED TO CHANGE TO SNOW SATURDAY EVENING AND CONTINUE OVERNIGHT. A TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED TO OCCUR...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE COMBINATION OF A STRONG AND GUSTY NORTH WIND AND LARGE WET SNOWFLAKES WILL REDUCE THE VISIBILITY BELOW ONE MILE AT TIMES TONIGHT. A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ CVKING
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Mar 26, 12:14 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 26, 12:14 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1214 PM CDT THU MAR 26 2009 .DISCUSSION... /349 AM CDT THU MAR 26 2009/ WE WILL CONTINUE TO SEE VERY ACTIVE WEATHER OVER THE REGION INTO THIS WEEKEND AND EARLY NEXT WEEK. FOR TODAY...WEAK SHORTWAVE THAT UNDERCUT THE RIDGE AND BROUGHT US SOME LIGHT RAIN SHOWERS OVERNIGHT...WILL CONTINUE TO LIFT OUT OF THE AREA. WILL KEEP ISOLATED SHOWER MENTION IN THE PRE-FIRST PERIOD OF ZONES AS I FEEL THAT IT WILL COME TO AN END BY 12Z. OTHERWISE...RIDGE TO CONTINUE TO WEAKEN WITH SURFACE WINDS REMAINING EAST TO SOUTHEAST. COULD SEE A BREAK IN THE CLOUD COVER THIS MORNING...BUT SHOULD SEE MID AND HIGH CLOUDS MOVE IN AHEAD OF NEXT WEATHER SYSTEM BY THIS AFTERNOON. THIS COULD AFFECT TEMPS...SO KEPT HIGHS IN THE UPPER 50S TO MID 60S. MODELS CONTINUE TO DIVERGE ON THE TRACK OF THE NEXT SYSTEM WITH NAM AND ECMWF TO THE SOUTH OF CWA...WHILE GFS AND SHREF ENSEMBLES KEEP IT FURTHER TO THE NORTH. FEEL THAT A NAM/ECMWF SOLUTION THE BEST AT THIS TIME. AGREE WITH PREVIOUS FORECASTER THAT THIS WILL PRIMARILY BE A HEAVY RAIN EVENT WITH HPC QPF ESTIMATES AS HIGH AS 2 OR MORE INCHES...WITH THE HIGHEST AMOUNTS OVER CENTRAL MO. SO WILL BEGIN TO SEE SOME RAIN SPREAD NORTHWARD INTO AREA TONIGHT. THUNDERSTORM CHANCES WILL INITIALLY REMAIN OVER SOUTHWESTERN HALF OF MO LATE TONIGHT AND FAR SOUTHERN MO DURING THE DAY ON FRIDAY...BUT WILL SPREAD A LITTLE FURTHER NORTHWARD SOUTH OF THE I-70 CORRIDOR FRIDAY NIGHT AS THE SURFACE LOW LIFTS NORTHEASTWARD INTO NORTHERN ARKANSAS. BY SATURDAY...WILL SEE COLD...RAINY CONDITIONS AS SYSTEM SLOWLY EXITS. SOME CONCERN ABOUT SNOW MIXING IN DURING THE MORNING HOURS FOR NORTHERN PORTIONS...THEN IT WARMS UP ENOUGH TO BE ALL RAIN. MODELS STILL DONT HAVE THE BEST HANDLE ON THIS SYSTEM...ESPECIALLY WHEN IT COMES TO TEMPERATURE PROFILES...BUT CURRENT RUNS ARE INDICATING SOME ACCUMULATING SNOWS WITH IT AS IT EXITS REGION SATURDAY NIGHT. IT WILL DEPEND ON DEPTH OF COLD AIR...AMOUNT OF MOISTURE WITH IT AND TRACK OF SURFACE LOW. WITH SLIGHTLY SLOWER MOVEMENT HAVE UPPED POPS ON SATURDAY NIGHT ALL LOCATIONS WITH RAIN CHANGING TO A MIX AND/OR ALL SNOW MOST LOCATIONS BEFORE COMING TO AN END. AT THIS TIME...BELIEVE THAT ANY SNOW ACCUMULATIONS WILL BE LIGHT. NO MAJOR CHANGES TO THE REST OF THE EXTENDED AT THIS TIME. BYRD && .AVIATION... /1209 PM CDT THU MAR 26 2009/ FOR THE 18Z TAFS... VARIABLE WINDS WILL BECOME E-SELY THIS AFTERNOON AND INCREASE SLIGHTLY AS SURFACE RIDGE MOVES OFF TO THE EAST. WHILE THERE WILL SOME CU DEVELOPMENT THIS AFTERNOON...EXPECT BASES TO STAY ABOVE 3000FT. CEILINGS WILL LOWER TONIGHT...AND DO THINK CEILINGS WILL FALL INTO THE MVFR RANGE AT KCOU/KSTL/KSUS AS RAIN DEVELOP OVER THE REGION AFTER 06Z. RAIN WILL MOVE OUT OF THE AREA ON FRIDAY MORNING AND CEILINGS SHOULD BECOME VFR ACROSS THE REGION. WINDS WILL VEER NELY TONIGHT AND INCREASE AFT 15Z TOMORROW. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 26, 4:34 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 434 AM CDT THU MAR 26 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 434 AM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR TONIGHT. HOWEVER...NO SEVERE WEATHER IS EXPECTED. MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH FRIDAY NIGHT...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. THERE IS THE POTENTIAL FOR 1 TO 2 INCHES OF RAINFALL FOR THE PERIOD STARTING TONIGHT AND CONTINUING THROUGH SATURDAY NIGHT. THIS COULD CAUSE ADDITIONAL RISES ON AREA STREAMS AND RIVERS. MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
Nearby
Winter Storm Watches in Missouri, 2009Winter Storm Watches in Illinois, 2009Every winter storm watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.